Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 20, 2012, 4:03 PM CST for 4 counties in Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2012, 4:03 PM CST (22:03 UTC)
- Expired
- Feb 20, 2012, 4:45 PM CST
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Cleveland County, OK, McClain County, OK, Pottawatomie County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 36 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 2:50 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WUUS54 KOUN 202203 SVROUN OKC027-087-125-133-202245- /O.NEW.KOUN.SV.W.0015.120220T2203Z-120220T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 403 PM CST MON FEB 20 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA... CENTRAL MCCLAIN COUNTY IN CENTRAL OKLAHOMA... POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA... NORTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA... * UNTIL 445 PM CST * AT 403 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHERN LAKE THUNDERBIRD TO 3 MILES SOUTHWEST OF PURCELL...MOVING NORTHEAST AT 55 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 65 MPH... * LOCATIONS IN THE WARNING INCLUDE BETHEL ACRES...BOWLEGS... BROOKSVILLE...CENTERVIEW...DALE...EARLSBORO...EASTERN NORMAN... ETOWAH...HARJO...JOHNSON...LAKE THUNDERBIRD...LEXINGTON...LITTLE... MACOMB...MAUD...PAYNE...PINK...PURCELL...SEMINOLE...SHAWNEE... SLAUGHTERVILLE...SOUTHEASTERN OKLAHOMA CITY...ST. LOUIS...STELLA... TECUMSEH...TRIBBEY...TROUSDALE AND WAYNE. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 88 AND 99. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 169 AND 202. LAT...LON 3505 9666 3486 9757 3537 9723 3546 9663 TIME...MOT...LOC 2203Z 240DEG 49KT 3523 9726 3500 9738 $$ 30
1 follow-up statement
788 WWUS54 KOUN 202229 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 429 PM CST MON FEB 20 2012 OKC087-202239- /O.CAN.KOUN.SV.W.0015.000000T0000Z-120220T2245Z/ MCCLAIN OK- 429 PM CST MON FEB 20 2012 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL MCCLAIN COUNTY... LAT...LON 3494 9720 3539 9709 3546 9663 3505 9666 TIME...MOT...LOC 2229Z 243DEG 50KT 3529 9694 3498 9709 $$ OKC027-125-133-202245- /O.CON.KOUN.SV.W.0015.000000T0000Z-120220T2245Z/ CLEVELAND OK-POTTAWATOMIE OK-SEMINOLE OK- 429 PM CST MON FEB 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR NORTHWESTERN SEMINOLE...POTTAWATOMIE AND SOUTHEASTERN CLEVELAND COUNTIES... AT 429 PM CST...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM TECUMSEH TO 10 MILES SOUTH OF TRIBBEY...MOVING NORTHEAST AT 60 MPH. HAZARDS IN THE WARNING INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 65 MPH... * LOCATIONS IN THE WARNING INCLUDE BETHEL ACRES...BOWLEGS... BROOKSVILLE...CENTERVIEW...DALE...EARLSBORO...HARJO...JOHNSON... LITTLE...MACOMB...MAUD...PINK...SEMINOLE...SHAWNEE...ST. LOUIS... TECUMSEH...TRIBBEY AND TROUSDALE. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 177 AND 202. LAT...LON 3494 9720 3539 9709 3546 9663 3505 9666 TIME...MOT...LOC 2229Z 243DEG 50KT 3529 9694 3498 9709 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:24 PM CST, 39 minutes earlier.
Area forecast discussion, Feb 20, 3:24 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CST MON FEB 20 2012
.DISCUSSION...
STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF DRYLINE AND MOST
IF NOT ALL WILL SHIFT EAST OF OUR WARNING AREA TOWARD 00Z. BEHIND
THE DRYLINE AND ALSO COLD FRONT THAT WILL CATCH UP TO DRYLINE...
VERY STRONG WEST AND NORTHWEST WINDS WILL BE SEEN INTO THE EARLY
EVENING. WE WENT AHEAD AND ISSUED A HIGH WIND WARNING FOR WESTERN
OKLAHOMA AND A SMALL PART OF WESTERN NORTH TEXAS WHERE THERE IS A
LIKELIHOOD OF SEVERE WIND GUSTS AND/OR SUSTAINED WINDS OVER 40 MPH.
MOST OF THE POST-DRYLINE WIND GUSTS HAVE BEEN 50 TO 55 MPH SO FAR BUT
A FEW 60-65 GUSTS HAVE OCCURRED AND ARE EXPECTED UNTIL SUNSET.
WIND ADVISORY WILL BE RETAINED FARTHER EAST AND THE RED FLAG
WARNING WAS ALSO RETAINED.
ANOTHER FRONT IS FORECAST THURSDAY...AND HEAD OF THIS WE WILL
BECOME PRETTY WARM ON WEDNESDAY WITH WESTERLY LOWER-LEVEL FLOW.
RETURN TO STRONG SOUTHERLY WINDS OVER THE WEEKEND AHEAD OF A
POTENTIALLY STRONG FRONT THAT IS PROGD BY GFS TO MOVE THROUGH
SUNDAY. ECM IS SLOWER...BRINGING FRONT INTO AREA MONDAY. WILL
LEAVE INITIALIZED LOW POPS ACROSS NORTHERN AND EASTERN PARTS OF
AREA SUNDAY INTO MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 33 64 37 73 / 10 0 0 0
HOBART OK 29 66 36 70 / 10 0 0 0
WICHITA FALLS TX 32 69 42 73 / 10 0 0 0
GAGE OK 23 59 28 73 / 10 0 0 0
PONCA CITY OK 30 60 34 72 / 30 0 0 0
DURANT OK 37 65 48 71 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR OKZ004>031-033>042-
044>046-050.
RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR OKZ033-036-037-
044.
TX...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR TXZ083>090.
RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR TXZ083>090.
&&
30/11Hazardous weather outlook, Feb 20, 11:45 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST MON FEB 20 2012
OKZ004>048-050>052-TXZ083>090-211100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST MON FEB 20 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY ACROSS
CENTRAL AND EASTERN OKLAHOMA THIS AFTERNOON. GIVEN THE STRENGTH OF
THE APPROACHING STORM SYSTEM...ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE... MAINLY EAST OF A MEDFORD...TO ENID...TO OKLAHOMA CITY
AND ADA LINE LATE THIS AFTERNOON.
DISCUSSION...
AS A STRONG MID-LEVEL TROUGH MOVES THROUGH THE SOUTHERN PLAINS THIS
AFTERNOON AND TONIGHT...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP. THE FOCUS FOR THUNDERSTORM DEVELOPMENT
WILL BE A DRYLINE. THIS DRYLINE... CURRENTLY LOCATED ACROSS THE
EASTERN TEXAS PANHANDLE WILL MOVE THROUGH WESTERN OKLAHOMA TOWARD
CENTRAL OKLAHOMA DURING THE AFTERNOON HOURS. SCATTERED THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE DRYLINE BY
MID-AFTERNOON AND MOVE QUICKLY EAST AND NORTHEAST. THE STORMS ARE
EXPECTED TO MOVE OUT OF THE NWS NORMAN COUNTY WARNING AREA BY
SUNSET.
DESPITE LIMITED MOISTURE AND INSTABILITY...WIND FIELDS WILL BE QUITE
SUPPORTIVE OF SEVERE STORMS...AND ONE OR TWO STORMS COULD BECOME
SEVERE. WITH VERY COLD TEMPERATURES IN THE UPPER LEVELS...HAIL
APPEARS TO BE THE MAIN THREAT WITH ANY STORM THAT BECOMES
SEVERE...THOUGH DAMAGING WINDS WOULD ALSO BE POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
HIGH WINDS...LOW HUMIDITIES AND WARM TEMPERATURES WILL ELEVATE
WILDFIRE CONCERNS OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. A
RED FLAG WARNING IS IN EFFECT FOR ALL OF WESTERN NORTH TEXAS AND
SEVERAL COUNTIES IN SOUTHWEST OKLAHOMA. PLEASE REFER TO THE LATEST
RED FLAG WARNING ISSUANCE FOR MORE INFORMATION.
IN ADDITION...STRONG AND GUSTY WINDS WILL CREATE POTENTIALLY
HAZARDOUS TRAVEL CONDITIONS FOR MUCH OF OKLAHOMA AND WESTERN NORTH
TEXAS. A WIND ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST WIND
ADVISORY ISSUANCE FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED
OTHER HAZARDOUS WEATHER...
WITH A DRY AIRMASS IN PLACE ACROSS OKLAHOMA AND WESTERN NORTH TEXAS
THROUGH LATE WEEK...HIGH TO VERY HIGH WILDFIRE POTENTIAL WILL
PERSIST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.
AUSTIN/30In the hours before
Local storm report, Feb 20, 2:17 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM NON-TSTM WND GST 3 W GOULD 34.67N 99.83W
02/20/2012 M54.00 MPH HARMON OK MESONET
&&
11Local storm report, Feb 20, 2:32 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND GST 3 W GOULD 34.67N 99.83W
02/20/2012 M59.00 MPH HARMON OK MESONET
POST-DRYLINE WEST WIND
&&
11Local storm report, Feb 20, 2:37 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM NON-TSTM WND GST 1 SW BUFFALO 36.82N 99.64W
02/20/2012 M52 MPH HARPER OK MESONET
POST-DRYLINE WEST WIND
&&
11Local storm report, Feb 20, 2:50 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CST MON FEB 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM NON-TSTM WND GST 4 SE HOBART 34.99N 99.04W
02/20/2012 M60 MPH KIOWA OK MESONET
0239 PM NON-TSTM WND GST GAGE 36.32N 99.76W
02/20/2012 M60 MPH ELLIS OK ASOS
&&
SCURLSpecial weather statement, Feb 20, 3:03 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CST MON FEB 20 2012
OKZ007-008-012-013-017>019-202130-
BLAINE OK-GARFIELD OK-GRANT OK-KAY OK-KINGFISHER OK-LOGAN OK-NOBLE OK-
303 PM CST MON FEB 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...GARFIELD...GRANT...
KAY...KINGFISHER...LOGAN AND NOBLE COUNTIES.
AT 303 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTH OF HILLSDALE TO 8 MILES SOUTH OF OMEGA...MOVING NORTHEAST
AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3618 9745 3572 9824 3617 9813 3617 9810
3625 9811 3666 9800 3701 9746 3701 9724Special weather statement, Feb 20, 3:35 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CST MON FEB 20 2012
OKZ018-019-024-025-027>029-039-202200-
CANADIAN OK-CLEVELAND OK-GRADY OK-KINGFISHER OK-LOGAN OK-MCCLAIN OK-
OKLAHOMA OK-STEPHENS OK-
335 PM CST MON FEB 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
GRADY...KINGFISHER...LOGAN...MCCLAIN...OKLAHOMA AND STEPHENS
COUNTIES.
AT 335 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES NORTHEAST OF DOVER THE WEST SIDES OF THE OKLAHOMA CITY METRO
TO BLANCHARD... TO MARLOW...MOVING NORTHEAST AT 55 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3614 9750 3601 9735 3599 9736 3599 9734
3585 9719 3440 9788 3438 9812 3545 9800
3613 9806The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:22 AM CST | Red Flag Warning | OUN | Cotton, Harmon, Jackson, Tillman | 16 hr |
| Feb 20, 3:03 PM CST | Special Weather Statement | OUN | Garfield, Grant, Kingfisher | 27 min |
| Feb 20, 3:07 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 53 min |
| Feb 20, 3:12 PM CST | High Wind Warning | OUN | Beckham, Blaine, Caddo, Custer, Dewey, Ellis and 8 more | 4 hr |
| Feb 20, 3:35 PM CST | Special Weather Statement | OUN | Canadian, Grady, Kingfisher, Logan, Oklahoma, Stephens | 25 min |
| Feb 20, 3:52 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 38 min |
| Feb 20, 3:56 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 49 min |
| Feb 20, 4:26 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 31 min |
| Feb 20, 4:31 PM CST | Special Weather Statement | OUN | Payne | 14 min |
| Feb 20, 4:44 PM CST | Severe Thunderstorm Warning | OUN | Garvin, Hughes, Lincoln, McClain, Pontotoc, Pottawatomie and 1 more | 46 min |
| Feb 20, 5:28 PM CST | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 37 min |
| Feb 20, 5:42 PM CST | Special Weather Statement | OUN | Coal | 18 min |
| Feb 20, 5:47 PM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.